Includes Expert Content
too many meds
avatar
englishrose4945 posted:
Going thru depression and anxiety.

I'm scared of all the meds I just started on a few days ago and wondering if there is an expert in Pharmacy who can tell me how bad all the meds.

Normal pill intake: dicyclomine 20mg
Paxil 40mg.
levothyroxin 25mcg
chlorestrol (in evening)
50 mg. of Seroquel (night)

Buspar 10 mg.

I know it takes a few weeks to take effectt (Buspar and Seroquel) but in the meantime (like yesterday) I was asleep on and off all day and I work weekends so I'm not going to take the seroquel during the day.
They wrote 2 pills at night and 2 in the day? How the helll can I do that when Seroquel is a sleep aid on top of the depression.

I'm worried about my liver with all this. Then I take a bunch of vitamins to help my iinsides...........is it ok to take stuff together like the morning routine..or how should they be spaced. This is like a job!!
Reply
 
avatar
itmatsb responded:
Are you seeing a psychiatrist? I certainly hope so. If not, you should be with the combination that you are taking. You are taking 3 different medications for your mental functioning.

It's unusual for a doctor to suddenly start you on many different medications all at the same time. Is this what really happened?

The dicyclomine is most likely for irritable bowel syndrome. The levothyroxin is for low thyroid which is important. I can't find chlorestrol, but assume that it's to treat too high cholesterol.

You do need to talk with your doctor about the times of the dosing and your concerns. You may be able to get some help from your pharmacist. Call the emergency line for your doctor to ask about the seroquel during the day. Or just call the regular number and they may have an answering service who will page a doctor for you.

Good luck.
 
avatar
Thomas L Schwartz, MD responded:
As a psychiatrist the combo of paxil, buspar and seroquel is common and I see no issue being on both. Your other meds look ok too. It seems like a lot but the combo makes sense to me.
If you are too sedated on the seroquel call your doc and ask to take a lower dose, take all at night, be switched to the Seroquel XR version which may be less sedating in some people.
Like usual, you have options, but please talk to your doc